Can You Overdose on Methamphetamine: Signs and Effects of Meth Abuse
- Why Do People Abuse Meth?
- What Happens if a Person Abuses Meth Continuously?
- Can You Overdose on Meth?
Many of us have seen the TV shows. We know how dramatic things can get when someone abuses a drug. But you’ll be surprised by how real the struggle behind the “drama” is. It’s not too much of a stretch from what we see depicted.
Drug abuse can have lasting effects on a person’s mind and body. Addiction also affects things beyond the person abusing the drug. Their career is affected, their relationships are ruined, their reputation is damaged, and their bank account can suffer as well. For religious people, they can struggle with this on a spiritual level.
It’s so easy to get overwhelmed by the effects of addiction. But one way to fight drug abuse is through information—and that is what we hope to provide today.
On this article, we will be talking about methamphetamine, one of the most dangerous substances that’s commonly abused nowadays. Is it possible to overdose on this drug? How do you know if someone is abusing it? Let’s find out.
Why Do People Abuse Meth?
Methamphetamine is smoked, snorted, or injected directly into the bloodstream. People do this in order to get high. The drug induces a sense of well-being and relaxation. This state of euphoria is what gets people hooked on the substance. They’ll keep looking for more.
This is because methamphetamine floods the brain with dopamine, a “feel good” chemical that interacts with the brain’s reward center.
This euphoria can last for up to 12 hours. Along with it come the following side effects: increased level of alertness; increased heart rate and blood pressure; decreased appetite; irregular heartbeat; and higher levels of physical and mental activity.
What Happens if a Person Abuses Meth Continuously?
If the person continues using meth, they will eventually encounter more serious side effects. You will notice that the person has lost weight drastically, to the point where they look malnourished. You will see that their teeth are beginning to rot, decay, or blacken. This is also known as “meth mouth”.
The person will become more anxious or confused. They may have trouble sleeping.
Generally, you’ll notice a change in behavior. They may have frequent mood swings, or they may become paranoid for no reason. They will become unpredictable and erratic. Some meth users even become delusional. They will occasionally experience hallucinations, both visual and auditory.
Can You Overdose on Meth?
A person can overdose on this drug, and the body can go into shock or coma, causing damage to organs, etc. If a person overdoses, their blood pressure may skyrocket, potentially causing a heart attack or a stroke.
Symptoms of meth overdose include muscle pain, stomach pain, agitation, confusion, excessive sweating, dilated pupils, tremors, convulsions, and seizures. The person may also suffer from breathing difficulties, which is potentially dangerous if not treated immediately.
Not all overdoses are lethal, but overdose can lead to death in some cases. It is important to seek medical attention right away if you notice any of these symptoms.
Addiction must be treated the right way: with a proper combination of medical detox and behavioral therapy, the patient can overcome withdrawal safely. Look for an addiction treatment facility near you today. Your loved one can become sober again.
Navigation: Is Adderall a Narcotic? Is It A Controlled Substance? Is It Addictive? Adderall is a combination of substances, an...
Navigation: What is Tramadol? Is Tramadol a Narcotic? What are the Effects of Tramadol Abuse? Tramadol may be less potent than...